Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 10, 2011, 12:07 AM CDT for Polk County, Iowa. It took effect at Jun 10, 2011, 1:30 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2011, 12:07 AM CDT (05:07 UTC)
- In effect from
- Jun 10, 2011, 1:30 AM CDT
- Expired
- Jun 10, 2011, 5:50 AM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Moderate
County Polk County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut Creek at Des Moines 63rd St (DOSI4).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
062 WGUS43 KDMX 100507 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1207 AM CDT FRI JUN 10 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WALNUT CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK .RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING ALONG WALNUT CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-110507- /O.NEW.KDMX.FL.W.0050.110610T0633Z-110611T1826Z/ /DOSI4.2.ER.110610T0633Z.110610T0900Z.110610T1826Z.NO/ 1207 AM CDT FRI JUN 10 2011 ...FLOOD WARNING IN EFFECT UNTIL THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * UNTIL THIS AFTERNOON. * AT 11:45 PM THURSDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 13.0 FEET. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT...AND CONTINUE RISING TO 15.2 FEET EARLY THIS MORNING. GO BELOW FLOOD STAGE THIS AFTERNOON. $$
4 follow-up statements
264 WGUS83 KDMX 100545 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1245 AM CDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WALNUT CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... NORTH RIVER...MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN .RUNOFF FROM 2 TO 3 INCHES OF RAIN WILL CAUSE FLOODING IN CENTRAL IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-110545- /O.EXT.KDMX.FL.W.0050.110610T0630Z-110611T1825Z/ /DOSI4.1.ER.110610T0630Z.110610T0900Z.110610T1825Z.NO/ 1245 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * UNTIL THIS AFTERNOON. * AT 12:00 AM FRIDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 13.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT...AND CONTINUE RISING TO 14.7 FEET EARLY THIS MORNING. GO BELOW FLOOD STAGE THIS AFTERNOON. $$ IAC121-181-110544- /O.CON.KDMX.FL.W.0045.000000T0000Z-110613T1800Z/ /NRWI4.1.ER.110609T1702Z.110610T1800Z.110612T1800Z.NO/ 1245 AM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL SUNDAY AFTERNOON. * AT 12:15 AM FRIDAY THE STAGE WAS 19.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 22.9 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE SUNDAY AFTERNOON. $$ IAC121-181-110544- /O.CON.KDMX.FL.W.0048.000000T0000Z-110611T2322Z/ /IDNI4.1.ER.110610T0856Z.110610T1800Z.110610T2322Z.NO/ 1245 AM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL THIS EVENING. * AT 12:15 AM FRIDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 19.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING...AND CONTINUE RISING TO 23.3 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE THIS EVENING. $$
966 WGUS83 KDMX 100903 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 403 AM CDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WALNUT CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK .HEAVY RAINS ACROSS THE WALNUT CREEK BASIN HAVE PRODUCED WITHIN BANK RISES IN MANY LOCATIONS...AND POSSIBLY UP TO FLOOD STAGE IN SOME SPOTS. 24 HOUR RAINFALL AMOUNTS VARY FROM THREE TO FOUR INCHES IN SOME INSTANCES. WALNUT CREEK MAY JUST REACH FLOOD STAGE AT WALNUT CREEK AT 63RD STREET...BUT ONLY WITHIN BANK RISES ARE ANTICIPATED IN CLIVE NEAR THE INTERSTATE. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-110903- /O.EXT.KDMX.FL.W.0050.000000T0000Z-110611T1420Z/ /DOSI4.1.ER.110610T0852Z.110610T0900Z.110610T1420Z.NO/ 403 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * UNTIL THIS MORNING. * AT 3:45 AM FRIDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 13.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO JUST ABOVE FLOOD STAGE EARLY THIS MORNING...THEN BEGIN DROPPING AND FALLING BELOW FLOOD STAGE BEFORE NOON. $$
963 WGUS83 KDMX 100919 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 419 AM CDT FRI JUN 10 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...WALNUT CREEK...NORTH RIVER...MIDDLE RIVER... CEDAR CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...MAHASKA... POLK...WAPELLO...WARREN .RUNOFF FROM HEAVY RAINFALL WILL CAUSE RIVERS TO RISE ACROSS CENTRAL IOWA. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-110919- /O.CON.KDMX.FL.W.0046.110611T0200Z-110612T0720Z/ /EDYI4.1.ER.110611T0200Z.110611T0600Z.110611T0720Z.NO/ 419 AM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL EARLY SATURDAY MORNING. * AT 3:00 AM FRIDAY THE STAGE WAS 58.4 FEET. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE RISING TO 61.1 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC179-110918- /O.EXT.KDMX.FL.W.0047.110610T2241Z-110612T2257Z/ /OTMI4.1.ER.110610T2241Z.110611T1200Z.110611T2257Z.NO/ 419 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL SATURDAY EVENING. * AT 3:50 AM FRIDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 11.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 11.7 FEET SATURDAY MORNING. GO BELOW FLOOD STAGE SATURDAY EVENING. $$ IAC153-110918- /O.CON.KDMX.FL.W.0050.000000T0000Z-110611T1420Z/ /DOSI4.1.ER.110610T1200Z.110610T1300Z.110610T1420Z.NO/ 419 AM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * UNTIL THIS MORNING. * AT 3:45 AM FRIDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 13.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 13.2 FEET EARLY THIS MORNING. GO BELOW FLOOD STAGE LATE THIS MORNING. $$ IAC121-181-110918- /O.CON.KDMX.FL.W.0045.000000T0000Z-110613T1800Z/ /NRWI4.1.ER.110609T1702Z.110610T1800Z.110612T1800Z.NO/ 419 AM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL SUNDAY AFTERNOON. * AT 3:15 AM FRIDAY THE STAGE WAS 21.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 22.9 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE SUNDAY AFTERNOON. $$ IAC121-181-110918- /O.CON.KDMX.FL.W.0048.000000T0000Z-110611T2322Z/ /IDNI4.2.ER.110610T0657Z.110610T1200Z.110610T2322Z.NR/ 419 AM CDT FRI JUN 10 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL THIS EVENING. * AT 3:15 AM FRIDAY THE STAGE WAS 23.0 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 24.8 FEET THIS MORNING. GO BELOW FLOOD STAGE THIS EVENING. $$ IAC123-125-110918- /O.EXT.KDMX.FL.W.0049.110610T0940Z-110612T0510Z/ /BSSI4.1.ER.110610T0940Z.110610T1700Z.110611T0510Z.NO/ 419 AM CDT FRI JUN 10 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 3:15 AM FRIDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 18.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING...AND CONTINUE RISING TO 20.5 FEET MIDDAY TODAY. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$
976 WGUS83 KDMX 101050 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 550 AM CDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WALNUT CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK .FLOODING IS NO LONGER ANTICIPATED ALONG WALNUT CREEK. ONLY WITHIN BANK RISES ARE EXPECTED AT CLIVE NEAR THE INTERSTATE...AND NEAR 63RD STREET. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC153-101120- /O.CAN.KDMX.FL.W.0050.000000T0000Z-110611T1420Z/ /DOSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 550 AM CDT FRI JUN 10 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE WALNUT CREEK AT DES MOINES 63RD ST...OR FROM 1 1/3 MILES UPSTREAM OF NORTH WALNUT CREEK...TO THE RACCOON RIVER. * AT 4:45 AM FRIDAY THE STAGE WAS 11.4 FEET. * FLOOD STATE IS 13 FEET. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 12.8 FEET THIS MORNING. $$ SMALL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 9, 3:42 PM CDT, 8 hours 25 minutes earlier.
Area forecast discussion, Jun 9, 3:42 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT THU JUN 9 2011 ...UPDATED FOR THE 00Z AVIATION DISCUSSION... .DISCUSSION... BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES THROUGH THE STATE. CURRENTLY...ONGOING WAA AND THETA-E ADVECTION HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL IOWA. SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH. FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED CONVECTION MORE LIKELY. THEREFORE...WIND THREAT WILL DIMINISH TO THE NORTH WITH HAIL THREAT REMAINING. CONVECTION SHOULD PROGRESS THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS. AFTER MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE LEAVING THE AREA. HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF 1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION. SFC LOW WILL MEANDER INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE MORNING. HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE 35 AS SUBSIDENCE INCREASES FARTHER WEST. THIS CONVECTION SHOULD PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT AND SATURDAY. TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY AFTERNOON IN SOUTHWEST IA. THIS THREAT OF THUNDERSTORMS WILL PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE VICINITY OF IOWA. SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS COULD CERTAINLY CHANGE. && .HYDROLOGY... VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY TAKE US INTO FLASH FLOODING. RIVER FLOODING MAY ALSO BE ENHANCED BY ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE FLOOD STAGE. && .AVIATION...10/00Z NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...COGIL AVIATION...DONAVON LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 10:18 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1018 PM CDT THU JUN 9 2011 IAZ004>007-015>017-023>028-033>039-110330- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1018 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE OUTLOOK AREA THROUGH 2 AM. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAINFALL BUT A FEW STORMS MAY PRODUCE LARGE HAIL. SOME WIND GUSTS WITH THE STORMS MAY APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK AS WELL BUT IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER THREAT FOR STORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. IAZ044>050-057>062-070>075-081>086-092>097-110330- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1018 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. HEAVY RAIN IS EXPECTED WITH THE STORMS. SEVERE THREATS FROM THE STORMS WILL ALSO INCLUDE LARGE HAIL UP TO GOLF BALL SIZE WITH A SECONDARY THREAT OF DAMAGING WIND GUSTS...ESPECIALLY SOUTH OF INTERSTATE 80. THE HEAVY RAINFALL MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE 35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE STORMS. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK AS WELL HOWEVER IT IS TOO EARLY TO ASSESS THE SEVERE POTENTIAL FOR STORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 4 AM. FAB
In the hours before
Special weather statement, Jun 9, 10:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1021 PM CDT THU JUN 9 2011 IAZ027-028-038-039-048>050-061-062-100630- BUTLER-BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER- POWESHIEK- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...AMES...MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL 1021 PM CDT THU JUN 9 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL... A COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO PRODUCE SOME LOCALIZED PONDING OF WATER ON ROADWAYS AND CAUSE SMALL CREEKS AND STREAMS TO RISE. IN ADDITION...SMALL HAIL IS POSSIBLE WITH THESE STORMS. JB
Local storm report, Jun 9, 10:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 4 ENE DES MOINES 41.60N 93.55W
06/09/2011 M1.75 INCH POLK IA AMATEUR RADIO
0911 PM HAIL STATE CENTER 42.02N 93.17W
06/09/2011 E1.75 INCH MARSHALL IA AMATEUR RADIO
0924 PM HAIL ANKENY 41.72N 93.61W
06/09/2011 E1.75 INCH POLK IA AMATEUR RADIO
0945 PM TSTM WND DMG ROLAND 42.17N 93.50W
06/09/2011 STORY IA LAW ENFORCEMENT
3 FT DIAMETER TREE DOWN ACROSS ROAD. TIME ESTIMATED FROM
RADAR.
1015 PM HAIL INDIANOLA 41.36N 93.57W
06/09/2011 M1.00 INCH WARREN IA EMERGENCY MNGR
1016 PM HAIL INDIANOLA 41.36N 93.57W
06/09/2011 E1.00 INCH WARREN IA TRAINED SPOTTER
1017 PM HAIL 2 NW INDIANOLA 41.38N 93.59W
06/09/2011 M1.25 INCH WARREN IA TRAINED SPOTTER
MOSTLY HALF DOLLAR SIZED HAIL WITH ONE GOLF BALL SIZED
STONE.
1018 PM HAIL 3 NE INDIANOLA 41.39N 93.52W
06/09/2011 M1.25 INCH WARREN IA AMATEUR RADIO
QUARTER TO 1/2 DOLLAR SIZE HAIL
&&
SKOWLocal storm report, Jun 9, 10:55 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL PLEASANTVILLE 41.39N 93.27W
06/09/2011 M1.00 INCH MARION IA EMERGENCY MNGR
&&
SKOWSpecial weather statement, Jun 9, 10:59 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1059 PM CDT THU JUN 9 2011 IAZ045-057>059-070>074-100800- CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-MARION- INCLUDING THE CITIES OF...CARROLL...AUDUBON...GUTHRIE CENTER... ADEL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE 1059 PM CDT THU JUN 9 2011 ...THUNDERSTORMS WITH HEAVY RAIN... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN IOWA TONIGHT. THESE STORM WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND COULD CAUSE PONDING OF WATER ON ROADWAYS...AND RISES ON SMALL CREEKS AND STREAMS. JB
Local storm report, Jun 9, 11:00 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL PLEASANTVILLE 41.39N 93.27W
06/09/2011 M1.00 INCH MARION IA PUBLIC
PUBLIC ALSO REPORTED HEAVY RAINFALL...COMING DOWN IN
SHEETS.
&&
FBOKSASpecial weather statement, Jun 9, 11:09 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1109 PM CDT THU JUN 9 2011 IAZ057-058-070-071-100515- ADAIR-AUDUBON-CASS-GUTHRIE- 1109 PM CDT THU JUN 9 2011 ...STRONG THUNDERSTORMS ENTERING WEST CENTRA IOWA... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF ATLANTIC...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRISWOLD... LEWIS... ATLANTIC AIRPORT... MARNE... ATLANTIC... CUMBERLAND... WIOTA... MASSENA... KIMBALLTON... BRIDGEWATER... BRAYTON... ANITA... AUDUBON AIRPORT... FONTANELLE... EXIRA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Winnebago, Wright | 50 min |
| Jun 9, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Worth | 37 min |
| Jun 9, 8:07 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Webster | 41 min |
| Jun 9, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story, Warren | 47 min |
| Jun 9, 8:33 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 26 min |
| Jun 9, 8:37 PM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 6 hr |
| Jun 9, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 38 min |
| Jun 9, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 21 min |
| Jun 9, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Story | 43 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 50 min |
| Jun 9, 8:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 47 min |
| Jun 9, 9:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 28 min |
| Jun 9, 9:11 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 34 min |
| Jun 9, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 20 min |
| Jun 9, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 22 min |
| Jun 9, 9:30 PM CDT | Flash Flood Warning | DMX | Boone, Polk, Story | 4 hr |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 41 min |
| Jun 9, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 31 min |
| Jun 9, 10:34 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 26 min |
| Jun 9, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 31 min |
| Jun 9, 10:49 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 41 min |
| Jun 9, 10:56 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 34 min |
| Jun 9, 11:11 PM CDT | Flash Flood Warning | DMX | Jasper, Madison, Marion, Warren | 6 hr |
| Jun 9, 11:14 PM CDT | High Wind Warning | DMX | Marshall, Tama | 106 min |
| Jun 9, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 46 min |
| Jun 9, 11:36 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Dallas, Guthrie, Madison | 4 hr |
| Jun 10, 1:59 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Union | 46 min |
| Jun 10, 2:21 AM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Monroe | 6 hr |
| Jun 10, 5:05 AM CDT | Areal Flood Warning | DMX | Marion, Warren | 24 hr |
| Jun 10, 7:20 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Jun 10, 7:20 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Jun 10, 8:29 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.